• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Bipolar medicine

Y

Yodagirl

Well-known member
Joined
Mar 9, 2019
Messages
626
Location
Georgia USA
Has anyone found a bipolar medicine that doesn’t cause weight gain? Also positive or negative affects you’ve had and what meds caused those?
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,730
Location
NZ
Are you already on medication yourself?
I take a few meds.
I'm on venlafaxine and lamotrigine, being an antidepressant and mood stabiliser, which didn't cause weight gain. I'm also on quetiapine which can cause weight gain, however I am lucky and my weight didn't change. I am one of those fortunate ones
 
I

itsmeagain

Well-known member
Joined
Dec 25, 2010
Messages
578
Location
england
I've not needed to take any of them but people I work with prefer carbamazepine to Epilim or Depakote.
Carbamazepine seems less likely to cause weight gain.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,730
Location
NZ
I think in general its the newer generation of antipsychotics, eg quetiapine and olanzipine that cause weight gain. I was fortunate this didn't affect me. Its is a very common side effect, unfortunately
 
K

Kelly B

Well-known member
Joined
Feb 22, 2019
Messages
309
Location
Pasadena Md. USA
I gained a massive amount of weight on olanzapine. Took a couple of years to lose it. Lamotragine, however, is a great mood stabilizer. It’s worked wonders for me and no weight gain.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,790
Location
Florida
I gained 35 lbs on risperdol, but now I am leveling off. The medication is working-weight loss is not. I am on anti psychotic drugs where as most of these drugs cause weight gain. Laduta was a anti psychotic I was on for a month and lost 4 lbs but the side effects of this drug were awful for me. some people respond well to this drug.
 
Y

Yodagirl

Well-known member
Joined
Mar 9, 2019
Messages
626
Location
Georgia USA
Are you already on medication yourself?
I take a few meds.
I'm on venlafaxine and lamotrigine, being an antidepressant and mood stabiliser, which didn't cause weight gain. I'm also on quetiapine which can cause weight gain, however I am lucky and my weight didn't change. I am one of those fortunate ones
I was just diagnosed with Bipolar a lil over a month ago. I take 150mg of Venlafaxine 30miligrams of Buspar, 100mg Lamotrigine and 100mg trazodone.
 
Thread starter Similar threads Forum Replies Date
S Bipolar Forum 5
T Bipolar Forum 3
T Bipolar Forum 2
pandr oid Bipolar Forum 4
H Bipolar Forum 2
Top